Alert archive / Wisconsin / Gale Warnings in 2025

Gale Warning 13, NWS Green Bay, WI

April 21, 2025

NWS Green Bay, WI issued this gale warning at Apr 21, 2025, 4:57 AM CDT. It took effect at Apr 21, 2025, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2025, 4:57 AM CDT (09:57 UTC)
In effect from
Apr 21, 2025, 7:00 AM CDT
Expired
Apr 21, 2025, 7:00 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

742 
WHUS73 KGRB 210957
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
457 AM CDT Mon Apr 21 2025

LMZ542-543-211800-
/O.EXT.KGRB.SC.Y.0045.000000T0000Z-250421T1200Z/
/O.NEW.KGRB.GL.W.0013.250421T1200Z-250422T0000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
457 AM CDT Mon Apr 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Small Craft Advisory, southeast to east winds 15
  to 20 kt with gusts up to 30 kt and waves 5 to 9 ft. For the 
  Gale Warning, southwest to west winds 15 to 25 kt with gusts up 
  to 35 kt and waves 3 to 6 ft expected.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan.

* WHEN...For the Small Craft Advisory, until 7 AM CDT this
  morning. For the Gale Warning, 7 AM CDT this morning until 7 PM
  CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ541-211800-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/
Rock Island Passage to Sturgeon Bay WI-
457 AM CDT Mon Apr 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...East wind 15 to 25 kt with gusts up to 30 kt and waves 
  4 to 7 ft early this morning, then west to northwest winds 15 
  to 25 kt with gusts around 30 kt and waves 3 to 6 ft late this 
  morning and afternoon.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ521-522-211800-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
457 AM CDT Mon Apr 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...East to northeast wind 15 to 25 kt with gusts up to 30 
  kt early this morning, then west to northwest late this 
  morning and afternoon. Waves 2 to 5 ft.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
541 
WHUS73 KGRB 211507
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1007 AM CDT Mon Apr 21 2025

LMZ542-543-212315-
/O.CON.KGRB.GL.W.0013.000000T0000Z-250422T0000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1007 AM CDT Mon Apr 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts around 35 kt
  becoming west to northwest. and waves 5 to 8 ft subsiding to 
  2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ541-212315-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/
Rock Island Passage to Sturgeon Bay WI-
1007 AM CDT Mon Apr 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts to around 30 kt
  and waves 5 to 8 ft subsiding to 2 to 4 ft this evening.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ521-522-212315-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1007 AM CDT Mon Apr 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...West winds increasing to 15 to 25 kt with gusts to around
  30 kt and waves 2 to 4 ft.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
426 
WHUS73 KGRB 211950
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
250 PM CDT Mon Apr 21 2025

LMZ542-543-220000-
/O.CON.KGRB.GL.W.0013.000000T0000Z-250422T0000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
250 PM CDT Mon Apr 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves 
  2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

LMZ541-220300-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/
Rock Island Passage to Sturgeon Bay WI-
250 PM CDT Mon Apr 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...West to northwest winds 15 to 20 kt with gusts up to 30 
  kt and waves 2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ521-522-220300-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
250 PM CDT Mon Apr 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...West to northwest winds 10 to 20 kt with gusts up to 30 
  kt and waves up to 3 ft.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
393 
WHUS73 KGRB 220000
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
700 PM CDT Mon Apr 21 2025

LMZ542-543-220100-
/O.EXP.KGRB.GL.W.0013.000000T0000Z-250422T0000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
700 PM CDT Mon Apr 21 2025

...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

Northwest winds of 10 to 15 kts may continue to gust up to 25 kts
over the next few hours. Conditions may be hazardous to small 
craft.

$$

LMZ541-220300-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/
Rock Island Passage to Sturgeon Bay WI-
700 PM CDT Mon Apr 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and waves 2 
  to 4 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ521-522-220300-
/O.CON.KGRB.SC.Y.0045.000000T0000Z-250422T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
700 PM CDT Mon Apr 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...West winds 10 to 15 kt with gusts up to 30 kt and waves 
  up to 3 ft.

* WHERE...Central and Southern Bay of Green Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 21, 3:44 AM CDT, 1 hour 13 minutes earlier. Its key messages:

  • Rain ends southwest to northeast through the day. Snow will mix in across north-central Wisconsin, where minor accumulations are possible on grassy surfaces.
  • Periodic chances for rain throughout the week may lead to rises on area rivers and ponding of low lying areas.
  • Cooler temperatures will start the work week, although a gradual warm up is in store through mid-week. Some areas may see highs in the low 70s Wednesday and Thursday.
Area forecast discussion, Apr 21, 3:44 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
344 AM CDT Mon Apr 21 2025

Forecast discussion for routine morning forecast issuance

.KEY MESSAGES...

- Rain ends southwest to northeast through the day. Snow will mix
  in across north-central Wisconsin, where minor accumulations are
  possible on grassy surfaces.

- Periodic chances for rain throughout the week may lead to rises
  on area rivers and ponding of low lying areas.

- Cooler temperatures will start the work week, although a gradual
  warm up is in store through mid-week. Some areas may see highs
  in the low 70s Wednesday and Thursday.

&&

.DISCUSSION...
Issued at 344 AM CDT Mon Apr 21 2025

Short Term...Today...Tonight...and Tuesday

Precip Trends / Hydro Concerns:

Surface low pressure will track to near Oconto this morning, as a
potent shortwave tracking across the state. The will depart into
the U.P. and Ontario this afternoon/evening. Expect only isolated
to scattered shower activity across eastern WI this morning, ahead
of the low. The precip in the deformation zone will be more
widespread across central and north central WI through the morning
hours. All the precip will end during the late morning and
afternoon hours from southwest to northeast. Can't rule out a
stray rumble of thunder within the warm sector over far eastern WI
early this morning with a little MUCAPE around, but chances look
to be under 15% so will not include.

Some snow mixed in across far north central WI at times during
the overnight hours, but rain was the predominate p-type. As the
low tracks across the region, colder air will get drawn into
north central WI, with more snow mixing in toward dawn. As the
column continues to cool, a switch to all snow is possible,
especially Vilas Co. As the transition occurs, a little sleet may
briefly mix in as soundings show warm layer aloft for a time this
morning. HREF probabilities indicating a 20-70% chance of 1" of
snow, highest across northwest Vilas County. Accumulations will be
limited to grassy surfaces as the warm/wet ground and strong
April sun will make it difficult for the snow to stick/accumulate.
Will carry up to an inch of snow for far north-central WI today.

The warm side of the system has under-performed for the most part
as the lulls were more persistent than the shower/storm activity,
so no flooding concerns are expected. Central WI on the other
hand has over-performed slightly, with totals approaching 1.5" in
spots. This will likely lead to some low-lying ponding and some
river/stream rises. Minor flooding is looking likely at Babcock
tonight or early Tuesday, but overall impacts will be very minor.

After a brief period of dry conditions tonight, the next system
pushes across the region on Tuesday. This system will be much
weaker and won't have much moisture to work with. Probabilities of
exceeding 0.25" are still only 15-25% across central and east-
central Wisconsin. Thunder chances will be low (under 20%) with
slightly better chances to our south.

Winds / Fog / Temps:

The gusty east/southeast winds ahead of the low pressure will
shift to the west/northwest as the low departs. A pretty tight
pressure gradient/pressure couplet will work across the area
during the late morning and afternoon, with soundings supporting
wind gusts of 25-40 mph for much of the area. A few spots could
see a 40+ mph gust across east central WI during peak mixing in
the early to mid-afternoon. Winds will quickly diminish
toward/after sunset, with light winds expected tonight. Winds
will shift to the southeast on Tuesday, gusting to 20 mph in the
afternoon.

As winds die off this evening, the clearing skies and recent rain
will lead to some fog development overnight into Tuesday morning,
especially across central and north central WI, but increasing
clouds from the west may limit the extent of the fog.

Temps fall back below normal today as CAA works across northeast
WI in the afternoon. Highs will range from the upper 30s and low
40s in north central WI to the upper 40s to near 50 in the Fox
Valley. Lows tonight will range from the mid 20s across north
central WI to the mid 30s in east central WI. Temps jump back
close to normal on Tuesday with highs in the 50s for most of the
area.

Long Term...Tuesday Night Through Sunday

We won't be afforded much of a break from precip as the 500 mb
wave train gets going this week, bringing with it periodic
chances for rain. Mid-week system, though not as dynamic as the
ongoing early-week system, arrives on Tuesday, as well as our next
chances for thunder. Better precip chances then arrive later in
the week, although ensemble spread is still relatively high at
this time.

Tuesday evening/Wednesday... Not too impressed with precip
chances Tuesday/Tuesday night as surface low pressure struggles to
organize, fighting against zonal flow aloft. This being said, 850
mb moisture transport from return flow up into Wisconsin will
likely be sufficient to kick off some showers starting Tuesday
morning. Elevated thunder would also be possible Tuesday
afternoon and evening as an isentropically-induced corridor of 200
to 400 J/kg MUCAPEs works into central and east-central
Wisconsin. Best chances for embedded thunder would likely be along
and south of Highway 29 Tuesday evening.

Thursday/Friday... Ensemble consensus shows a surface low ejecting
from the southern Plains into the Great Lakes by Thursday evening,
bringing our next measurable precip chances. However, consensus
ends there, as there are still considerable discrepancies
regarding timing, amount, and location of heaviest rain.
This being said, grand ensemble currently shows a widespread 30 to
50% chance of receiving half an inch of QPF, with a lesser signal
even existing for one inch. Would even venture to say that central
Wisconsin could get some thunder Thursday afternoon within WAA
regime, though will continue to monitor in the coming days.

Temperatures... Temperatures will read above average starting
mid-week, plateauing in the upper 60s to low 70s Wednesday and
Thursday. Wednesday looks to be the warmer of the two days, with
combination of persistent southerly wind component and windows
for clearing. CAA behind an upper trough then takes stage later in
the week, cooling temperatures back down into the 50s and 60s for
most.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1125 PM CDT Sun Apr 20 2025

Showers with potential for thunder (LIFR-IFR cigs and IFR-MVFR
vsby area-wide) return for the rest of the night as low pressure
over northeast MO arrives across WI. Greatest risk of thunderstorms
(IFR vsby) will be 06z-08z, for which TEMPO groups have been
added. Small chance for thunder lingers at ATW, GRB and MTW til
10z.

Rain ends from south to north on Monday as low pressure system
exits across northern Lake Michigan and eastern Upper Michigan.
Before the rain ends over the north, it will mix with rain/snow
north of a line from TKV to IMT into Monday morning.

East winds increase to around 25 kts overnight. LLWS will be present
as low-level jet increases to 45 kts 2kft AGL. Winds shift to the
west and northwest on Monday, with gusts AOA 30 kts area- wide,
strongest from 17z-22z.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Bersch/Goodin
AVIATION.......JLA
Hazardous weather outlook, Apr 21, 4:07 AM CDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
407 AM CDT Mon Apr 21 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
407 AM CDT Mon Apr 21 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Light snow and a rain-snow mix across far north central Wisconsin
will bring minor snow accumulation on grassy surfaces this
morning.

West winds will gust to 30-40 mph late this morning and afternoon,
highest across east central Wisconsin.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Periodic chances for rain throughout the week may lead to rises
on area rivers and ponding of low lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report wind gusts over 40 mph, rainfall
totals over an inch and any snowfall accumulations to the
National Weather Service in Green Bay.

LMZ521-522-541>543-220915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
407 AM CDT Mon Apr 21 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft will continue through late
this afternoon or evening. A Small Craft Advisory remains in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

Bersch/Goodin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:53 AM CDTRiver Flood WarningGRBWood25 hr

Nearby

Gale Warnings in Wisconsin, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.